Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


AZT related fatigue - options fo help
Mar 26, 1999

I have been on AZT for about nine months. My CD-4 count is 990 and viral load non-detectable. My doctor says I have mild anemia due to a rbc of 2.86 mil/cu mm, hemoglobin of 12.0 gm/dl and hematocrit of 34.8% (My iron is normal at 97 ug/dl) I can still work but I start the day a little tired and end the day exhausted. I exercise three to four times each week and eat a balanced diet of breads, cereals, fruits, vegetables, and proteins but skimp on milk and milk products. I am tired of being tired. Can you suggest any non-pharmaceutical options and also shed some light on the importance of B vitamins (and in what dosages)? Thanks for your help.

Response from Mr. Molaghan

Hello Great news about your CD4 and viral load counts! B vitamins are extremely important for integral health, and deficiencies can cause metabolic problems, growth problems, difficulty handling stress, and anemia, just to mention a few. If you are eating a balanced diet you are probably getting adequate minimum daily allowances of B vitamins, but most HIV nutritionists recommend a daily B complex supplement. Vitamin B-12 deficiency can cause anemia, but it's most likely in your case, that the AZT is causing the borderline anemia. If your anemia were AZT induced, a non-pharmaceutical option would be to switch to another drug from that class. The other option is pharmaceutical and very effective in treating AZT induced anemia, improving energy level and quality of life. Let me know if you'd like more information on this option.


Previous
Am I anemic? I wasn't before, can I be now?
Next
Post chemotherapy anemia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement